Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2011, 8:46 PM CDT for 5 counties in Texas. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 28, 2011, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Gregg County, TX, Harrison County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:55 PM CDT | TSTM WND DMG | Red Springs, TX | TREES DOWN NEAR HIGHWAY 14 NEAR THE RED SPRINGS COMMUNITY. |
| Jun 28, 8:58 PM CDT | TSTM WND GST 55 | Tyler, TX | MEASURED AT THE UT HEALTH SCIENCE CENTER. |
| Jun 28, 9:10 PM CDT | TSTM WND DMG | 10 N Tyler, TX | NUMEROUS TREES DOWN ACROSS NORTHERN SMITH COUNTY. TREES DOWN ON HOMES. |
| Jun 28, 9:25 PM CDT | TSTM WND DMG | Tyler, TX | SEVERAL TREES WERE BLOWN DOWN ACROSS VARIOUS ROADS IN TYLER. |
| Jun 28, 9:40 PM CDT | TSTM WND DMG | 7 W Henderson, TX | TREES WERE BLOWN DOWN WITH THE LEAD GUST FRONT ON HIGHWAY 42 JUST NORTH OF HIGHWAY 13 IN THE PRICE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS54 KSHV 290146
SVRSHV
TXC073-183-203-401-423-290245-
/O.NEW.KSHV.SV.W.0271.110629T0146Z-110629T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF JACKSONVILLE...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
WESTERN HARRISON COUNTY IN NORTHEAST TEXAS...
NORTHERN RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 945 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF LINDALE
TO LINDALE TO GLADEWATER TO 20 MILES NORTH OF LONGVIEW...OR ALONG A
LINE EXTENDING FROM 12 MILES EAST OF CANTON TO 13 MILES SOUTHEAST
OF MINEOLA TO GLADEWATER TO 16 MILES EAST OF GILMER...AND MOVING
SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSVILLE CITY...LIBERTY CITY...HALLSVILLE...ARP...OVERTON...
BULLARD...NEW LONDON...TURNERTOWN...TROUP...REESE...NEW SALEM...
MOUNT SELMAN...MIXON AND JOINERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WOOD...UPSHUR...AND CAMP COUNTIES IN NORTHEAST TEXAS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3268 9559 3260 9547 3260 9532 3257 9521
3254 9518 3257 9515 3255 9513 3255 9502
3252 9501 3266 9470 3278 9467 3277 9465
3233 9451 3212 9459 3191 9500 3187 9544
3209 9544 3222 9549 3236 9546 3248 9560
TIME...MOT...LOC 0146Z 012DEG 26KT 3253 9566 3249 9537
3257 9498 3278 9469
$$
151 follow-up statement
445
WWUS54 KSHV 290235
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT TUE JUN 28 2011
TXC073-183-203-401-423-290245-
/O.CON.KSHV.SV.W.0271.000000T0000Z-110629T0245Z/
GREGG TX-HARRISON TX-RUSK TX-SMITH TX-CHEROKEE TX-
935 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CHEROKEE...SMITH...RUSK...HARRISON AND GREGG COUNTIES...
AT 935 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NOONDAY TO LAIRD HILL TO JUDSON...OR ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF ATHENS TO TYLER TO 6 MILES SOUTHWEST OF
KILGORE TO 6 MILES NORTHEAST OF LONGVIEW...MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROLLING
MEADOWS...WHITEHOUSE...OVERTON...TURNERTOWN...TROUP...TEASELVILLE...
STEWART...REESE...OAK HILL...NEW LONDON...MOUNT SELMAN...MONROE...
MIXON...LAKEPORT...JOINERVILLE...HENDERSON...CUNEY...CONCORD...CHALK
HILL...BULLARD AND ARP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS WOOD...UPSHUR...AND NORTHERN SMITH COUNTIES. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3229 9546 3237 9546 3248 9522 3254 9502
3252 9501 3259 9483 3266 9470 3258 9463
3233 9461 3219 9468 3198 9499 3200 9542
3220 9547 3222 9549
TIME...MOT...LOC 0234Z 012DEG 26KT 3228 9564 3224 9536
3232 9497 3253 9468
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:20 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 28, 8:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CDT TUE JUN 28 2011 .DISCUSSION... HAVE MADE CHANGES TO THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH NUMBER 571 AND ADD OTHER ZONES IN SEVERE THUNDERSTORM WATCH NUMBER 573. ADJUSTED THE CHANCE OF SHOWERS AND THUNDERSTORMS UP WHERE THE WATCH AND CURRENT CONVECTION DEVELOPMENT AND IN WAKE OF THE ONGOING ACTIVITY. FOR PARTS OF SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND A SMALL PART OF NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA...LOWERED THE OVERNIGHT LOWS FOR AFFECTS OF OUTFLOW BOUNDARIES. THIS UPDATE WILL SERVE AS THE NORMAL 930 PM ISSUANCE. WILL UPDATE AGAIN FOR THE ENDING OF THE SEVERE THUNDERSTORM WATCH NUMBER 573 EXPIRES. /06/ && .AVIATION... A CONVECTIVE COMPLEX MOVING SOUTHWARD FROM SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS WILL CONTINUE TO CREATE HAZARDOUS FLIGHT CONDITIONS THROUGH 03Z. EXPECT WIND GUSTS TO 50 KTS AND EXTREME TURBULENCE VICINITY OF THUNDERSTORMS. OUTSIDE OF CONVECTIVE AREAS...FLIGHT CONDITIONS MAINLY VFR THROUGH THE NEXT 24 HOURS. EXCEPTION MAY BE AREAS OF MVFR CIGS ACROSS DEEP EAST TEXAS BETWEEN 10Z AND 14Z. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN WEDNESDAY AFTER 18Z ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS INTO NORTH CENTRAL LOUISIANA. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 99 76 99 75 / 20 10 10 10 10 MLU 75 98 76 99 73 / 30 20 10 10 10 DEQ 72 97 74 98 74 / 30 20 10 10 10 TXK 73 98 75 98 75 / 30 20 10 10 10 ELD 73 96 74 99 73 / 30 20 10 10 10 TYR 75 99 76 99 76 / 30 10 10 10 10 GGG 75 99 76 99 76 / 30 10 10 10 10 LFK 75 99 75 98 74 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/14
Hazardous weather outlook, Jun 28, 12:15 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUN 28 2011 ARZ060-061-071>073-291100- COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097- 108>112-124>126-138-291100- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO- FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA- RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LAZ017-TXZ136-137-149>153-165>167-291100- ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 03
In the hours before
Local storm report, Jun 28, 7:24 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 S DETROIT 33.54N 95.27W
06/28/2011 E1.25 INCH RED RIVER TX TRAINED SPOTTER
HALF DOLLAR SIZE HAIL FALLING SOUTH OF DETROIT OR ABOUT 3
NNE OF DEPORT JUST INSIDE WESTERN RED RIVER COUNTY.
&&
15Local storm report, Jun 28, 7:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL COOKVILLE 33.18N 94.85W
06/28/2011 E1.00 INCH TITUS TX PUBLIC
QUARTER SIZE HAIL FELL AT A CONVENIENCE STORE IN
COOKVILLE.
0716 PM TSTM WND DMG COOKVILLE 33.18N 94.85W
06/28/2011 TITUS TX PUBLIC
TREES DOWN ADJACENT TO A CONVENIENCE STORE IN COOKVILLE.
&&
15Local storm report, Jun 28, 7:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
06/28/2011 CAMP TX LAW ENFORCEMENT
POWER LINES DOWN IN PITTSBURG.
&&
15Local storm report, Jun 28, 8:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG WINNSBORO 32.96N 95.29W
06/28/2011 WOOD TX LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT NORTHERN WOOD
COUNTY...ESPECIALLY IN THE YANTIS AND WINNSBORO
COMMUNITIES.
&&
15Local storm report, Jun 28, 8:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
06/28/2011 CAMP TX EMERGENCY MNGR
TREES DOWN NEAR BROACH AND ELM STREET. A FENCE WAS BLOWN
DOWN AS WELL.
&&
15Local storm report, Jun 28, 8:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 10 NW GILMER 32.83N 95.07W
06/28/2011 UPSHUR TX FIRE DEPT/RESCUE
NUMEROUS TREES HAVE BEEN BLOWN DOWN ACROSS WESTERN AND
NORTHWEST UPSHUR COUNTY.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:15 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Titus and 1 more | 60 min |
| Jun 28, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 57 min |
| Jun 28, 8:09 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Smith, Upshur, Wood | 66 min |
| Jun 28, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.